MAUDE Adverse Event Report: IRIDEX CORPORATION MIRCOPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MIRCOPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of an adverse event from literature review.A study was conducted to compare the safety and efficacy of micropulse cyclophotocoagulation (mp-cpc) and transscleral continuous wave cyclophotocoagulation (cw-cpc) for the treatment of refractory glaucoma.The article discusses one case of hypotony that developed into phthisis bulbi following cw-cpc treatment.No additional patient information is available.The final conlusion of the article noted that both mp-cpc and cw-cpc provide a safe and effective treatment method for in lowering the iop in patients with refractory glaucoma.A review of complaint history was completed.Based on the results of this review, this event does not appear to be a part of an increasing trend.Because this adverse event was identified through literature review, there were no devices returned for engineering failure analysis.A definitive root cause for the event could not be determined.Literature reference: micropulse cyclophotocoagulation: a multicenter study of efficacy, safety, and factors associated with increased risk of complications - pubmed." pubmed, https://pubmed.Ncbi.Nlm.Nih.Gov/32852377/.

Brand Name
MIRCOPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
MDR Report Key12264027
Report Number2939653-2021-00009
Device Sequence Number5061535
Product Code HQF
UDI-Device Identifier00813125016555
UDI-Public0100813125016555
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;